Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Experiencing seizure after an head collision. Suffer amnesia. Taking topramate. How safe is this medicine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
I have lost whole days 5-7 witout remembering anything.My student's parents were talking in Spanish about me saying I was drunk,out of it...After only 2 weeks of school I was asked to bring a dr.s release allowing me to teach.After I drove the wrong direction on the highway and caused a headon collision did I go to a neurologist.I had been seizuring.I can only thank God that the person I hit head on was ok and I was ok.I had my driving privalages taken away for 3 months.This happened in March.The school-my work was in August.Now I've come to believe that when I have amnesia it indicates I've seizured.. I began taking topramate along with my 200mgs of lyrica wic I've taken for for 8 years.My epilepsy came oon after 1 1/2 years of extreme stress where I felt figt or flight symptoms.Wiil it go away and how safe,is this medicine?I am on ltd wit the state and doubt I will ever be able to return to teaching(1st grade)..What can you tell me about the type of epilepsy I have?
Posted Wed, 7 Aug 2013 in Epilepsy
Answered by Dr. Pankaj Malhan 1 hour later

Thanks for asking.

I think you are suffering from complex partial seizures.

Complex partial seizures are often preceded by a seizure XXXXXXX The XXXXXXX may manifest itself as a feeling of fear, euphoria or depersonalization.

The seizure XXXXXXX might also occur as a visual disturbance, such as tunnel vision or a change in the size of objects.Once consciousness is impaired, the person may display automatism such as lip smacking, chewing or swallowing.

There may also be loss of memory (amnesia) surrounding the seizure event.

The person may still be able to perform routine tasks such as walking, although such movements are not purposeful or planned. Witnesses may not recognize that anything is wrong.

Lot of your description about the event fits into the picture.

Prognosis depends upon how well the epilepsy is controlled with the medicines,if the symptoms are well controlled with medicine or a combination of medicines, the patient can expect to live a normal productive life .


Please let me know if you need further information.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor